Alert archive / Utah / Wind Advisories in 2007
Wind Advisory 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 16, 2007, 4:28 AM MDT. It took effect at Sep 16, 2007, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 4:28 AM MDT (10:28 UTC)
- In effect from
- Sep 16, 2007, 12:00 PM MDT
- Expired
- Sep 16, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 161028 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 428 AM MDT SUN SEP 16 2007 UTZ015-016-161800- /O.NEW.KSLC.WI.Y.0011.070916T1800Z-070917T0200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 428 AM MDT SUN SEP 16 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR THE WEST CENTRAL AND SOUTHWEST VALLEYS OF UTAH. A STRONG SOUTHWEST FLOW ALOFT COMBINED WITH A SURFACE TROUGH NEAR THE UTAH AND NEVADA BORDER WILL LEAD TO ANOTHER AFTERNOON OF STRONG SOUTHERLY WINDS IN WESTERN UTAH. THE STRONGEST WINDS WILL DEVELOP IN THE AREA NORTH OF CEDAR CITY...THEN NORTH THROUGH THE MILFORD AND FILLMORE AREAS. SUSTAINED WINDS OF 25-35 MPH WITH GUSTS APPROACHING 45 MPH ARE EXPECTED THIS AFTERNOON. WINDS WILL REMAIN STRONG EARLY THIS EVENING...THEN DECREASE RAPIDLY AROUND MID- EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 162006 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 206 PM MDT SUN SEP 16 2007 UTZ015-016-170200- /O.CON.KSLC.WI.Y.0011.000000T0000Z-070917T0200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 206 PM MDT SUN SEP 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A STRONG SOUTHWEST FLOW ALOFT COMBINED WITH A SURFACE TROUGH NEAR THE UTAH AND NEVADA BORDER WILL LEAD TO ANOTHER AFTERNOON OF STRONG SOUTHERLY WINDS IN WESTERN UTAH. THE STRONGEST WINDS ARE OCCURRING IN THE AREA NORTH OF CEDAR CITY THROUGH THE MILFORD AND FILLMORE AREAS. SUSTAINED WINDS OF 25-35 MPH WITH GUSTS APPROACHING 45 MPH WILL CONTINUE THROUGH EARLY EVENING...THEN DECREASE RAPIDLY AROUND MID-EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 170136 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 736 PM MDT SUN SEP 16 2007 UTZ015-016-170245- /O.EXP.KSLC.WI.Y.0011.000000T0000Z-070917T0200Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 736 PM MDT SUN SEP 16 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. ALTHOUGH SOUTHWEST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH CAN STILL BE EXPECTED ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST UTAH THROUGH 10 PM THIS EVENING...WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 15, 10:02 PM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Sep 15, 10:02 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1002 PM MDT SAT SEP 15 2007 .SYNOPSIS...AN UPPER LEVEL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL MOVE INTO NEVADA SUNDAY AND ACROSS THE REGION SUNDAY NIGHT WITH A SECONDARY TROUGH TO MOVE THROUGH MONDAY NIGHT. A RIDGE WILL MOVE BACK IN OVER THE AREA FOR THE END OF THE WORK WEEK. && .DISCUSSION...STRONG SOUTHWEST WINDS DEVELOPED OVER THE AREA AGAIN THIS AFTERNOON AHEAD OF A CLOSED LOW OFF THE NORTHERN CALIFORNIA COAST. WINDS SHOULD DECREASE FOR THE OVERNIGHT HOURS...ALTHOUGH OCCASIONAL GUSTY WINDS CAN STILL BE EXPECTED...MAINLY AT THE HIGHER ELEVATIONS. A FEW THUNDERSTORMS DEVELOPED OVER EASTERN UTAH WHERE PRECIPITABLE WATER VALUES OF AROUND THREE-QUARTERS OF AN INCH ARE PRESENT...BUT MOST OF THESE STORMS HAVE MOVED EAST OF THE CWA THIS EVENING. A STRONG MOISTURE GRADIENT IS PRESENT ACROSS WEST CENTRAL TO NORTHEAST UTAH...WITH PRECIPITABLE WATER VALUES OVER NORTHWEST UTAH AT LESS THAN A QUARTER OF AN INCH THIS AFTERNOON AND DEWPOINTS DROPPING TO WELL BELOW 0F AT SEVERAL SITES ACROSS WEST CENTRAL AND NORTHWEST UTAH. A SHORTWAVE TROUGH EJECTS OUT OF THE CLOSED LOW TOMORROW AND PUSHES INTO THE GREAT BASIN. MOISTURE WILL SPREAD NORTH INTO UTAH FROM ARIZONA. HOWEVER...WITH THE FLOW BEING SOUTHWESTERLY...EXPECT MOISTURE TO SPREAD MAINLY INTO SOUTH CENTRAL AND EASTERN UTAH...WITH NORTHWEST UTAH REMAINING RATHER DRY. DEEP MOISTURE AND LARGE SCALE LIFT AHEAD OF THE APPROACHING TROUGH COULD RESULT IN LOCALLY HEAVY RAINFALL TOMORROW AFTERNOON. IN ADDITION...A STRONG JET SLIDES ACROSS THE AREA TOMORROW. WITH GOOD SHEAR NEAR THE JET AXIS...EXPECT SOME ORGANIZED CONVECTION TO DEVELOP TOMORROW. THE ONLY PROBLEM IS THAT THE JET WILL BE MOSTLY OVER MOISTURE-DEFICIENT NORTHWEST AND WEST-CENTRAL UTAH. STILL...THERE SHOULD BE SOME STRONG CELLS ALONG THE FRINGES OF THE MOISTURE SURGE NEAR THE JET TOMORROW. THE TROUGH SLIDES ACROSS THE AREA SUNDAY NIGHT AND THE ASSOCIATED COLD FRONT MOVES ACROSS NORTHWEST UTAH. A SECOND SHORTWAVE TROUGH THEN MOVES ACROSS THE AREA LATE IN THE DAY ON MONDAY AND HELPS TO PUSH THE FRONT INTO SOUTHERN UTAH. ALTHOUGH THE AIRMASS DRIES OUT A BIT...THESE STORMS COULD STILL PRODUCE A FEW SHOWERS FOR MONDAY. A DRIER AIRMASS THEN SETTLES OVER THE AREA WITH MORE SEASONABLE TEMPERATURES THROUGH LATE IN THE WEEK. WILL UPDATE ZONES TO TWEAK WORDING FOR SKY/WINDS TONIGHT...OTHERWISE NO SIGNIFICANT CHANGES TO CURRENT FORECAST. && .FIRE WEATHER...WINDS HAVE DECREASED THIS EVENING ACROSS MOST OF THE FIRE DISTRICT...SO RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...HUMIDITIES REMAIN RATHER LOW ACROSS NORTHWEST AND WEST-CENTRAL UTAH AND POOR OVERNIGHT RECOVERIES CAN BE EXPECTED. HUMIDITIES ARE EXPECTED TO INCREASE TOMORROW...MAINLY OVER SOUTHERN AND EASTERN UTAH WITH AN INCREASE IN SHOWER ACTIVITY. A COOLER AIRMASS WILL THEN SETTLE OVER THE AREA THROUGH MIDWEEK...BUT HUMIDITIES WILL ONCE AGAIN TREND DOWNWARD. && .AVIATION...SOUTH WINDS WILL PREVAIL OVER THE SLC TERMINAL THROUGH TOMORROW MORNING. WINDS WILL INCREASE AGAIN LATE TOMORROW MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 15, 7:05 AM MDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 705 AM MDT SAT SEP 15 2007 UTZ008>014-020-021-517-WYZ021-161300- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHWEST WYOMING- 705 AM MDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH... AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY NIGHT THROUGH MORNING. PRECIPITATION WILL DEVELOP AHEAD OF THE TROUGH...WITH HEAVY PRECIPITATION POSSIBLE. THE NEXT PACIFIC STORM SYSTEM WILL SETTLE INTO THE WESTERN GREAT BASIN LATE IN THE WEEK. SCATTERED PRECIPITATION ASSOCIATED WITH THIS STORM SYSTEM WILL DEVELOP BY FRIDAY...WITH THE HEAVIEST PRECIPITATION CONFINED TO EXTREME SOUTHERN UTAH. .SPOTTER INFORMATION STATEMENT... UTZ001>007-015-016-019-518-161300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- 705 AM MDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN THIS AFTERNOON AND EARLY EVENING. HAZARDOUS FIRE WEATHER CONDITIONS WILL EXIST ACROSS WEST CENTRAL THROUGH NORTHWEST UTAH. A RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON THROUGH THE THE MIDDLE OF THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY NIGHT THROUGH MORNING. PRECIPITATION WILL DEVELOP AHEAD OF THE TROUGH...WITH HEAVY PRECIPITATION POSSIBLE. THE NEXT PACIFIC STORM SYSTEM WILL SETTLE INTO THE WESTERN GREAT BASIN LATE IN THE WEEK. SCATTERED PRECIPITATION ASSOCIATED WITH THIS STORM SYSTEM WILL DEVELOP LATE IN THE WEEK...ESPECIALLY OVER SOUTHWEST UTAH. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:28 AM MDT | Red Flag Warning | SLC | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.